NetWellness is a global, community service providing quality, unbiased health information from our partner university faculty. NetWellness is commercial-free and does not accept advertising.
Thursday, September 3, 2015
Can Prograf Cause Hair Loss After Kidney Transplant?
Will taking prograf post renal transplant lead to hair loss? Can anything be done to stop the hair loss?
Tacrolimus (or Prograf) does not routinely cause hair loss but has been associated with a rare form of severe hair loss in which virtually all the hair is lost. Other immunosuppressants given to organ transplant recipients have also been incriminated as causes of hair loss. The major treatment consists of discontinuation of the drug - but the wisdom of stopping the drug must be balanced against a risk of rejecting the transplanted organ.
Donald E Hricik, MD
Professor of Medicine
Chief of the Division of Nephrology and Hypertension
School of Medicine
Case Western Reserve University